Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 48, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 28, 2006, 4:29 PM EDT for Broward County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2006, 4:29 PM EDT (20:29 UTC)
- Expired
- May 28, 2006, 5:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Broward County, FL
The radar
The Miami radar (KAMX), 68 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 514 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 282030
SVRMFL
FLC011-282130-
/O.NEW.KMFL.SV.W.0048.060528T2029Z-060528T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
429 PM EDT SUN MAY 28 2006
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BROWARD COUNTY IN SOUTH FLORIDA.
* UNTIL 530 PM EDT
* AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PARKLAND...
OR NEAR CORAL SPRINGS...AND MOVING SOUTH AROUND 10 MPH.
* THE STORM WILL AFFECT...
PARKLAND BY 440 PM EDT.
CORAL SPRINGS BY 445 PM EDT.
TAMARAC BY 500 PM EDT.
SUNRISE BY 505 PM EDT.
SAWGRASS MILLS MALL BY 515 PM EDT.
LAT...LON 2616 8044 2631 8044 2634 8041 2634 8024
2631 8021 2610 8021 2610 8047 2613 8047
$$
BAXTER2 follow-up statements
442
WWUS52 KMFL 282045
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
442 PM EDT SUN MAY 28 2006
FLC011-282130-
/O.CON.KMFL.SV.W.0048.000000T0000Z-060528T2130Z/
BROWARD FL-
442 PM EDT SUN MAY 28 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CENTRAL BROWARD COUNTY...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES WEST OF CORAL SPRINGS...MOVING SOUTH TO SOUTHWEST
AROUND 10 MPH. THIS STORM WILL AFFECT THE WESTON AREA AND INTERSECTION
I-75 AND US 27 BETWEEN 5 PM AND 530 PM EDT.
IF YOU SEE ANY SEVERE WEATHER REPORT IT YOUR LOCAL LAW ENFORCEMENT OFFICE
AND THEY WILL RELATE IT TO THE NATIONAL WEATHER SERVICE IN MIAMI
FLORIDA. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI
DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER.
LAT...LON 2616 8044 2631 8044 2634 8041 2634 8024
2631 8021 2610 8021 2610 8047 2613 8047
$$
BAXTER236
WWUS52 KMFL 282109
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
507 PM EDT SUN MAY 28 2006
FLC011-282130-
/O.CON.KMFL.SV.W.0048.000000T0000Z-060528T2130Z/
BROWARD FL-
507 PM EDT SUN MAY 28 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CENTRAL BROWARD COUNTY...
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STRONGEST PART OF
THIS STORM WAS MOVING INTO WESTON. THE STORM WILL CONTINUE MOVING
SOUTH ACROSS WESTON...AND WESTERN PORTIONS OF SUNRISE...DAVIE AND
PEMBROKE PINES.
FREQUENT AND DEADLY LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM.
IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
LAT...LON 2616 8048 2626 8046 2630 8038 2630 8026
2623 8023 2600 8029 2603 8052 2612 8050
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:33 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 28, 2:33 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 233 PM EDT SUN MAY 28 2006 .DISCUSSION...WEAK FRONT EXTENDS FROM LOW PRESSURE OVER THE WESTERN ATLANTIC THROUGH NORTH FLORIDA...WITH HIGH PRESSURE OVER THE NORTHEAST GULF OF MEXICO. THIS IS BRINGING NORTH FLOW DOWN THE PENINSULA...RESULTING IN ADIABATIC DRYING AND WARMING OVER INTERIOR SECTIONS OF SOUTH FLORIDA. MEANWHILE...WEAK EAST COAST SEA BREEZE IS PUSHING INTO INTERIOR AREAS...FACING LIGHT OPPOSING FLOW FROM THE NORTH IN THE LOWER LEVELS OF THE ATMOSPHERE. THE FEW EARLY AFTERNOON SHOWERS ARE THUS BEING HELD TO THE EAST COAST METROPOLITAN AREAS. EXPECT THIS ACTIVITY TO FLARE ON AND OFF THROUGH THE EARLY EVENING THEN TAPER OFF. OVERNIGHT LOWS WILL BE NEAR CLIMO NORMS. FORECAST FOR THE NEXT COUPLE OF DAYS WILL DEPEND ON THE MOVEMENT OF THE BOUNDARY THROUGH CENTRAL FLORIDA AND INTO SOUTH FLORIDA. PRECIPTABLE WATER VALUES WILL REMAIN AROUND AN INCH AND A HALF...SLIGHTLY ABOVE NORMAL. FACTORING IN MESOSCALE INFLUENCES...CHANCE POPS LOOK GOOD FOR A COUPLE OF DAYS FAVORING EAST COAST AREAS. TEMPERATURES WILL AGAIN REACH LOWER TO MID 90S OVER INTERIOR AREAS EACH DAY...WITH UPPER 80S NEAR ALONG COASTAL COMMUNITIES. LOOKING AHEAD...THE FRONT/TROUGH WILL GRADUALLY WASH OUT...WITH RIDGING BUILDING OVER SOUTH FLORIDA BY THE END OF THE WEEK. GFS SHOWS NEAR CLIMO WARM TEMPS WITH CHANCE POPS. NO CHANGE TO FORECAST. && .MARINE...LIGHT WINDS TO PERSIST DUE TO WEAK PRESSURE PATTERN. NO HIGHLIGHTS. && .FIRE WEATHER...RED FLAG CONDITIONS BEING MET OVER INTERIOR AREAS DUE TO DRY NORTH WINDS AND HIGH TEMPS. GRADIENT FLOW WILL BE MORE EASTERLY TOMORROW...BRINGING ENOUGH MOISTURE TO KEEP RHS FROM DIPPING BELOW CRITERIA. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 89 74 86 / 15 35 15 30 FORT LAUDERDALE 74 88 75 86 / 15 40 25 30 MIAMI 75 90 75 88 / 5 45 25 30 NAPLES 75 88 72 89 / 10 15 15 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...RED FLAG WARNING FOR HENDRY AND EASTERN COLLIER TIL 6 PM. AM...NONE. GM...NONE. && 99
Hazardous weather outlook, May 28, 9:47 AM EDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 947 AM EDT SUN MAY 28 2006 FLZ063-066>075-291000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 947 AM EDT SUN MAY 28 2006 ...A FEW STRONG STORMS INTERIOR AND EAST COAST AREAS TODAY... ...SCATTERED THUNDERSTORMS INTERIOR AND EAST COAST AREAS TODAY... ...ISOLATED THUNDERSTORMS WEST COAST AREAS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH FLORIDA THIS AFTERNOON INTO THIS EVENING, EXCEPT ISOLATED ALONG THE WEST COAST AREAS. SOME OF THE STORMS OVER THE INTERIOR AND EAST COAST AREAS COULD BE STRONG PRODUCING FREQUENT LIGHTNING STRIKES, SMALL HAIL, GUSTY WINDS TO 40 TO 50 MPH, AND HEAVY RAINFALL. HAIL: THE ATMOSPHERE ACROSS INTERIOR AND EAST COAST AREAS OF SOUTH FLORIDA WILL REMAIN UNSTABLE TODAY ALLOWING FOR THE STORMS TO TAP INTO THE DRIER AIR ALOFT. THIS WILL ALLOW FOR PEA TO DIME SIZE HAIL TO DEVELOP IN THE STORMS, AND SOME LARGER HAIL IN THE STRONGEST STORMS THIS AFTERNOON INTO THIS EVENING. FLOODING: THE STEERING FLOW WILL BE LIGHT TODAY ACROSS SOUTH FLORIDA ALLOWING FOR THE STORMS TO MOVE SLOWLY. THIS WILL LEAD TO PONDING OF WATER ON THE ROADWAYS AND POORLY DRAINED LOCATIONS IN THE HEAVIEST STORMS THIS AFTERNOON INTO EARLY THIS EVENING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR THE INTERIOR AND EAST COAST AREAS OF SOUTH FLORIDA THIS AFTERNOON INTO THIS EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. BAXTER
In the hours before
Special weather statement, May 28, 2:57 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 257 PM EDT SUN MAY 28 2006 FLZ067-068-282000- PALM BEACH EASTERN-PALM BEACH WESTERN- 257 PM EDT SUN MAY 28 2006 ...STRONG LINE OF STORMS MOVING THROUGH CENTRAL PALM BEACH COUNTY... AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WELLINGTON TO 6 MILES NORTHEAST OF CANAL POINT...MOVING SOUTH AT 5 TO 10 MPH. SOME LOCATIONS THAT COULD BE AFFECTED BY THESE STORMS THROUGH 4 PM EDT ARE WELLINGTON...HIGHWAY US 90...AND LION COUNTRY SAFARI. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THESE STORMS CAN ALSO PRODUCE SMALL HAIL...AND RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES PER HOUR. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS PASSED BY. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS IF THESE STORMS BECOME ANY STRONGER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, May 28, 4:04 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 404 PM EDT SUN MAY 28 2006 FLZ067-068-072-282100- BROWARD METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN- 404 PM EDT SUN MAY 28 2006 ...STRONG THUNDERSTORMS APPROACHING NORTHERN METRO BROWARD COUNTY... AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORM 12 MILES NORTH OF CORAL SPRINGS MOVING SOUTH AT 5 TO 10 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING SMALL HAIL BETWEEN DIME TO PENNY SIZE...AND RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES PER HOUR. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS HAVE PASSED BY. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS IF THESE STORMS BECOME ANY STRONGER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Local storm report, May 28, 4:08 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
408 PM EDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL ROYAL PALM RANGER STATI 25.39N 80.61W
05/28/2006 E0.25 INCH MIAMI-DADE FL PARK/FOREST SRVC
HAIL REPORTED AS PEA- TO DIME-SIZE.
&&
WARNERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:31 PM EDT | Special Marine Warning | MFL | 59 min | |
| May 28, 1:59 PM EDT | Red Flag Warning | MFL | 4 hr | |
| May 28, 3:13 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.